MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP III 5 MM X 22 MM; CATHETER, THROMBUS RETRIEVER

NEURAVI LTD. EMBOTRAP III 5 MM X 22 MM; CATHETER, THROMBUS RETRIEVER
Catalog Number ET309522
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Ischemia Stroke (4418)
Date of Event 09/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth was not provided.Section e.1: the name, phone and email address of the initial reporter are not available / reported.Based on complaint information, the device is not available to be returned for analysis.A review of the manufacturing documentation associated with this lot (23d144av) top and sub assembly presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.Cerebral hemorrhage and cerebral infarction are both known potential complications associated with the use of the embotrap iii device and are listed in the instructions for use (ifu) as such.There were no alleged quality issues related to the device used, as the device performed as intended.Although the pi assessed the event as unrelated to the study device, unrelated to the large bore catheter, and unrelated to the surgical procedure, the event occurred the day after the procedure.Additionally, it is unknown if there were any device deficiencies during the procedure.Further information will have to be obtained regarding the location of the event, as it relates to the location the device was used.Currently, the relationship between the devices and the adverse event of ¿hemorrhagic infarction¿ cannot be ruled out completely.Based on this information, this event will be conservatively reported to the us fda reporting under criteria 21 cfr 803 with a classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.Based on the review of the manufacturing documentation, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The event was reported via the excellent study, the 66-year-old female patient with a history of atrial fibrillation and hyperlipidemia, presented with a witnessed stroke on (b)(6) 2023 at 21:30 hour.The patient was presented to the treating hospital on (b)(6) 2023 at 22:53 hour, where magnetic resonance imaging (mri) imaging confirmed an ischemic stroke.Intravenous tissue plasminogen activator (tpa) was not administered.The suspected origin of the embolism was cardioembolic.The patient¿s baseline nih stroke scale (nihss) score was 12 and a modified rankin scale (mrs) score was 0 ¿ no symptoms.The patient underwent an endovascular mechanical thrombectomy on (b)(6) 2023 using a 5mm x 22mm embotrap iii revascularization device (et309522 / 23d144av) that targeted an occlusion in the left m3 of the middle cerebral artery (mca).The pre-pass modified treatment in cerebral infarction (mtici) score was 0.The first pass was made with the embotrap iii via a trevo trak 21 microcatheter (stryker) resulted in an mtici score of 2c with clot retrieval.It was not known if there was any intra-operative device deficiency with study device during the procedure.The patient¿s 24-hour post-procedure nihss score was 6.On 28-sep-2023, the patient experienced a hemorrhagic infarction which was made known to the site on the same day and made known to the sponsor on (b)(6) 2023.The principal investigator (pi) assessed this event as not serious, mild in severity, and as unrelated to the embotrap iii study device, unrelated to the large bore catheter, and unrelated to the primary surgical procedure.The event was treated with medication.The outcome is recorded as ¿recovered/resolved¿ with an end date of (b)(6) 2023.On (b)(6) 2023, the patient¿s seven-day post procedure assessment was done which resulted in a nihss score of 4 and a mrs score of ¿3-moderate disability.Requires some help, but able to walk without assistance.¿ the patient¿s discharge information was not entered into the database.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 08-jan-2024.[additional information]: on 08-jan-2024, additional information was received.Per the information, the reported hemorrhagic infarction was at the same site where the study device was used.There was no vessel trauma / injury that resulted in the hemorrhagic infarction.There was no device performance issue as related to the embotrap iii device.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 26-feb-2024.[additional information]: on 26-feb-2024, modified information was received.The modified information is related to the severity of the adverse event left putamen hemorrhagic infarction.The severity of the event has been updated from ¿mild¿ to ¿moderate.¿ the manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
EMBOTRAP III 5 MM X 22 MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key18259862
Report Number3011370111-2023-00193
Device Sequence Number17117084
Product Code NRY
UDI-Device Identifier10886704082866
UDI-Public10886704082866
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/17/2026
Device Catalogue NumberET309522
Device Lot Number23D144AV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/08/2024
02/26/2024
Initial Report FDA Received Date12/04/2023
Supplement Report FDA Received Date01/10/2024
02/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS VECTA 46 ASPIRATION CATHETER (STRYKER); BRANCHOR 9FR BGC (ASAHI-INTECC); GUIDEWIRE (UNSPECIFIED BRAND); TREVO TRAK 21 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Life Threatening;
Patient Age66 YR
Patient SexFemale
Patient Weight53 KG
Patient EthnicityNon Hispanic
Patient RaceAsian